Alert archive / Arizona / Dust Storm Warnings in 2014

Dust Storm Warning 2, NWS Flagstaff, AZ

March 25, 2014Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this dust storm warning at Mar 25, 2014, 3:05 PM MST for Apache County, Navajo County, Arizona. It took effect at Mar 26, 2014, 9:33 AM MST. It was in force for 11 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2014, 3:05 PM MST (22:05 UTC)
In effect from
Mar 26, 2014, 9:33 AM MST
Expired
Mar 26, 2014, 9:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 11:54 AM MSTNON-TSTM WND GST 62Winslow, AZ
Mar 26, 12:35 PM MSTNON-TSTM WND GST 58Show Low, AZ
Mar 26, 12:51 PM MSTNON-TSTM WND GST 69Winslow, AZ
Mar 26, 1:00 PM MSTNON-TSTM WND DMGWinslow, AZDAMAGE TO ROOF OF COMMERCIAL BLDG AND TREE UPROOTED
Mar 26, 2:39 PM MSTNON-TSTM WND GST 586 Wnw Joseph City, AZ
Mar 26, 3:16 PM MSTNON-TSTM WND GST 60St. Johns, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3341 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this dust storm warning went out at Mar 25, 9:30 AM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Mar 25, 9:30 AM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST TUE MAR 25 2014

.SYNOPSIS...EXPECT ABOVE NORMAL TEMPERATURES TODAY...ALONG WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. A STRONGER AND COLDER
STORM SYSTEM IS EXPECTED BY WEDNESDAY. THIS WILL BRING WINDY AND
COLDER CONDITIONS WITH A CHANCE OF RAIN AND SNOW SHOWERS INTO
THURSDAY.

&&

.DISCUSSION...A WEAK LOW PRESSURE SYSTEM CONTINUES TO DRIFT EASTWARD
INTO SOUTHERN ARIZONA THIS MORNING. AT THIS TIME...SATELLITE IMAGERY
INDICATES A BAND OF WEAK MID-LEVEL CONVECTIVE CLOUD COVER WRAPPING
AROUND THE LOW INTO THE WHITE MOUNTAINS AND MOGOLLON RIM AREA. WITH
DAYTIME HEATING AND MID-LEVEL MOISTURE SPREADING FARTHER INTO
NORTHERN AND CENTRAL ARIZONA TODAY...ISOLATED HIGH-BASED SHOWERS AND
THUNDERSTORMS SHOULD BE ABLE TO DEVELOP ACROSS THE REGION DURING THE
AFTERNOON. ANY MEASURABLE PRECIPITATION SHOULD BE VERY ISOLATED
WITH SURFACE DEWPOINTS LIKELY TO REMAIN MAINLY IN THE TEENS. THIS
DRY AIR WILL ALSO ENHANCE WIND GUSTS ASSOCIATED WITH SHOWERS AND
THUNDERSTORMS. HAVE SENT UPDATES TO INCLUDE ISOLATED THUNDER WITH
GUSTY WINDS IN THE FORECAST THIS AFTERNOON AND EARLY EVENING.

&&

.PREV DISCUSSION/420 AM MST/...A WEAK UPPER LOW LOCATED SOUTH OF
YUMA THIS MORNING WILL DRIFT EASTWARD THROUGH THE DAY. THIS LOW WILL
BRING ENOUGH INSTABILITY TO THE AREA FOR A FEW SHOWERS...MUCH OF
WHICH WILL EVAPORATE BEFORE HITTING THE GROUND AS OUR DEWPOINTS ARE
IN THE SINGLE DIGITS. THIS LOW WILL EJECT EASTWARD THIS EVENING AS A
STRONGER TROUGH APPROACHES FROM THE EASTERN PACIFIC. THIS SYSTEM
WILL BRING WINDY CONDITIONS TO THE REGION ON WEDNESDAY...ALONG WITH
A CHANCE OF RAIN AND SNOW SHOWERS LATE WEDNESDAY THROUGH THURSDAY.
RIDGING THEN REBUILDS FOR NEXT WEEKEND.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS OVER THE NEXT
24HRS...THOUGH ISOLATED HIGH-BASED SHOWERS WILL DEVELOP THROUGH
01Z-03Z THIS EVENING. LIGHT WINDS THIS MORNING...BECOMING SOUTHWEST
10-20 KTS THIS AFTERNOON. GUSTY AND ERRATIC OUTFLOW WINDS ARE LIKELY
NEAR ANY SHOWERS TODAY. ON WEDNESDAY...EXPECT SW WINDS TO INCREASE
TO 15-25 KT IN MOST AREAS AFTER 16Z...THEN STRENGTHEN INTO THE
AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........DJO/PETERSON
AVIATION.......JJ

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 25, 9:05 AM MST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
905 AM MST TUE MAR 25 2014

AZZ004>018-037>040-260700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
905 AM MST TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY OVER THE
HIGHER ELEVATIONS OF CENTRAL AND EASTERN ARIZONA. THUNDERSTORMS WILL
PRODUCE LOCALLY GUSTY WINDS BUT ONLY VERY ISOLATED RAINFALL. HIGHER
ELEVATIONS MAY SEE A MIX OF RAIN AND SNOW SHOWERS AS LOW AS 8000
FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT MOVING INTO THE REGION FROM THE WEST WILL BRING
INCREASING SOUTHWEST WINDS ON WEDNESDAY. WIND SPEEDS ARE EXPECTED TO
REACH 20 TO 30 MPH BY AFTERNOON...WITH GUSTS OVER 40 MPH. COLDER AIR
WILL ARRIVE BY LATER AFTERNOON...WITH SCATTERED RAIN AND SNOW
SHOWERS DEVELOPING AND LASTING THROUGH WEDNESDAY NIGHT. THE BEST
CHANCE FOR SHOWERS WILL BE OVER THE NORTHERN THIRD OF ARIZONA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:05 PM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai30 hr

Nearby

Dust Storm Warnings in Arizona, 2014Every dust storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.